MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BNI75TCDFH
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a ventricular tachycardia ablation procedure with a ez steer¿ thermocool® nav bi-directional catheter.The patient suffered cardiac tamponade requiring pericardiocentesis.It was reported that after completion of the procedure, poor cardiac shadowing was showed by fluoroscopy and pericardial effusion volume was confirmed by echocardiography.Blood pressure dropped to the 60s, but the patient was clearly conscious.Timing was immediately after completion of the procedure, by the echocardiography.Pericardial drainage was performed, blood pressure was stabilized, and the patient returned to intensive care unit (icu).Atrial septal puncture was performed.Septal puncture was performed with fukuda denshi rf needle and ablation was conducted in the left ventricle.Ablation was performed before the cardiac tamponade was detected.Steam pop was not confirmed.Irrigation catheter was used, the flow rate setting was pre 1 sec., post 5 sec.Setting, irrigation 17ml, high flow 30ml, no change after the pericardial drainage, the blood pressure returned to the 100s and stabilized, and consciousness was clear throughout the procedure.The patient was followed up in icu.No contact force monitoring because a catheter without contact force was used.The ablation was performed while checking impedance elevation and observation by fluoroscopy.Physician¿s judgment on the health hazard was non-serious (moderate/minor).Coloring setting of visitag: total time.There were no abnormalities observed prior to and while using product.Additional information was received.It was discovered post use of biosense webster products.Outcome of the adverse event was improved.The event occurred after the ablation procedure completed.Irrigated catheter was used in the event, the flow setting was pre rf time: 1sec, post rf time 5sec, during ablation: up to 30w: 17ml/min, over 31w: 30ml/min.No error message observed.Color options used prospectively was total time.
 
Additional Manufacturer Narrative
E1.Initial reporter phone: (b)(6).Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Investigation is in progress, once completed a supplemental will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 30-jun-2023.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 30913749m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ THERMOCOOL® NAV BI-DIRECTIONAL CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17188089
Report Number2029046-2023-01368
Device Sequence Number5806540
Product Code OAD
UDI-Device Identifier10846835003338
UDI-Public10846835003338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2025
Device Model NumberBNI75TCDFH
Device Catalogue NumberBNI75TCDFH
Device Lot Number30913749M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date07/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON BWI-FUKUDA DENSHI RF NEEDLE; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO GE 8F CATHETER; UNK_CARTO 3
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient SexFemale